I've heard that a metal tase in the mouth means something about health, but I can't remember what it was. Can you help?
A metallic taste in the mouth is a common complaint and can be due to a variety of causes - from medication you may be taking to dental problems. In the absence of other symptoms, it is unlikely that a metallic taste in your mouth indicates serious disease. But if you haven't had a thorough general checkup recently, I would suggest seeing your doctor to rule out any undiagnosed health problems.
You might also want to visit your dentist, because the taste might be a symptom of gum disease. Even if you don't have gum problems, poor oral hygiene can affect taste. Be sure to brush your teeth carefully at least twice a day and use a tongue scraper to remove the bacteria and debris that can collect on your tongue. Dental work done in the past can break down and alter taste, so your dentist will probably look at that as well.
In addition, not drinking enough water can contribute to problems with taste. Increase your intake and see if it helps. While you don't have to drink the standard recommendation of eight 8-ounce glasses of water a day, my rule of thumb is to drink as much of that amount as you comfortably can and more than you think you need.
Among the drugs that can cause a metallic taste in your mouth are antibiotics like Biaxin (clarithromycin) and Flagyl (metronidazole), used to treat a wide variety of infections; drugs used to treat an overactive thyroid; captopril, used to treat high blood pressure; griseofulvin, used to treat skin infections; lithium, used in bipolar disorder; penicillamine, used for rheumatoid arthritis, kidney stones, and too much copper in the body; plus some drugs used in cancer treatment.
If you rule out all of these possible causes and still have the taste, it might be worthwhile to consult with a practitioner of Chinese medicine. That system might have an answer for you.